MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP740D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, it was reported by a sales rep that, during an unknown surgery, the needles and sutures were detached easily several packages in a row.The needle-suture came off when the needle was applied to the muscle layer and removed.The exact quantity is unknown, so the sales rep would get contacted by the customer later.It was a control release needle.Another product was used to complete the case.When we send the sample to you, we will let you know its return date and tracking number.There were no adverse consequences to the patient.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: when did the needles detach from the suture thread (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op) maybe during passage through tissue.How many devices demonstrated the alleged deficiency? unk, maybe 4.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(6).H3 investigation summary: the product was returned to ethicon for evaluation.One open box with two unopened samples was received for analysis.Product code vcp740d.This product code is multistrands and contains eight strands per packet.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/13/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with two unopened samples was received for analysis.Product code vcp740d.This product code is multistrands and contains (b)(4) strands per packet.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, the following was obtained: product code: (3) vcp740.Product lot #/batch: 1062z5.Tracking #: (b)(4) ((b)(6), jp).Received at cg labs on 10/13/2025.1.Could you please clarify if extra devices belongs to this complaint? extra devices are reference devices.2.If not, could you please clarify if the extra received products belong to a different complaint? if so, can you please provide the complaint number.3.If the devices was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).

Brand Name
VCL+ VIO 8X18IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23347747
Report Number2210968-2025-12074
Device Sequence Number7808217
Product Code GAM
UDI-Device Identifier10705031055193
UDI-Public(01)10705031055193(17)291231(10)105HPT
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP740D
Device Lot Number105HPT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown